# SDR 2014FA0000182

- Difficulty date: March 26, 2014
- Submitted: March 26, 2014
- Operation: General aviation
- Engine: Pwa PT6A114A
- Engine time: 12,958 hours, 17,363 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 307279102
- Part serial: HW6LY7
- Condition: Failed
- Location: Compressor
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE PERFORMING POST OVERHAUL TEST OF ENGINE, ENGINE HAD RUN NORMALLY FOR 15 TO 20 MINUTES AND HAD BEEN STARTED AND STOPPED NORMALLY FOUR OR FIVE TIMES, TEST PROCEEDING NORMALLY UNTIL THIRD POINT DOWNWARD JUST SETTING IN FOR DWELL TIME, A LOUD MECHANICAL BANG WAS HEARD.  EMERGENCY SHUTOFF PROCEDURES WERE INITIATED AND ENGINE CAME TO A HALT.  THERE WAS NO FIRE OR ABNORMAL SMOKE.  POST INCIDENT INSPECTION REVEALED THAT THE PROPELLER GOVERNOR EYEBOLT HAD BROKEN AND PUSH & TURN COVER OVER STARTER GENERATOR FAN HAD COME OFF INDICATING SEVERE VIBRATION.  GAS GENERATOR TURNED FREELY, BUT PROPELLER TURNED IN ONLY ONE DIRECTION WITH A SCRAPING NOISE. TEN POWER TURBINE BLADES WERE FOUND BROKEN.  ONCE ENGINE WAS SPLIT AT "C" FLANGE A NEW COMPRESSOR TURBINE BLADE WAS FOUND FRACTURED AT THE ROOT IN A MANNER RESEMBLING HIGH CYCLE FATIGUE, INITIATING FROM THE L/E AND A SECOND BLADE, FOUND CRACKED AT THE ROOT LEADING EXHIBING THE SAME IMMINENT FRACTURE AS THE LIBERATED BLADE WHICH IS BELIEVED TO HAVE CAUSED ALL OF THE DOWN STREAM DAMAGE AND THE SEVER OUT OF BALANCE CONDITION WITH THE RELATED DAMAGE, SUCH AS THE SEPARATION OF THE DOME FROM THE SMALL EXIT DUCT.  THE BLADED C/T DISC ASSEMBLY ALONG WITH THE LIBERATED BLADE WERE PROVIDED TO MFG IAW THEIR REQUEST FOR EXAMINATION.  WE ARE AWAITING THEIR REPORT -PWC-23763-F7J5
